Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Raleigh, NC

May 3, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2011, 11:07 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2011, 11:07 PM EDT (03:07 UTC)
Expired
May 3, 2011, 11:52 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 143 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:42 PM EDTTSTM WND DMG6 Wnw Asheboro, NCONE TREE WAS REPORTED DOWN ALONG CARAWAY MOUNTAIN ROAD NEAR CONFERENCE CENTER DRIVE.
May 3, 11:52 PM EDTTSTM WND DMG4 Wsw Coleridge, NCONE TREE DOWN AT THE INTERSECTION OF HWY 42 AND MOFFITT MILL RD.
May 4, 12:00 AM EDTTSTM WND DMG6 Wsw Liberty, NCONE TREE WAS REPORTED DOWN ALONG OLD LIBERTY ROAD AT BENNY LINEBERRY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WUUS52 KRAH 040307
SVRRAH
NCC057-123-151-167-040400-
/O.NEW.KRAH.SV.W.0065.110504T0307Z-110504T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL MIDNIGHT EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF RICHFIELD...OR 13 MILES
  NORTHWEST OF ALBEMARLE...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF
  58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWSOM...HIGH ROCK...
  DENTON...
  MARTHA...NEW HOPE...
  ULAH...ASHEBORO...
  RAMSEUR...COLERIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
      3564 8030 3565 8030 3589 7968 3553 7956
      3551 7963 3551 7976 3548 7977 3535 8039
      3537 8039
TIME...MOT...LOC 0307Z 251DEG 40KT 3551 8030

$$

WSS
3 follow-up statements
161 
WWUS52 KRAH 040329
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT TUE MAY 3 2011

NCC057-123-151-167-040400-
/O.CON.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
1129 PM EDT TUE MAY 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN STANLY...RANDOLPH...NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN DAVIDSON COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
DENTON...OR 15 MILES WEST OF ASHEBORO...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEAGROVE...ULAH...
RANDLEMAN...FRANKLINVILLE...COLERIDGE AND RAMSEUR.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3551 8029 3551 8019 3555 8021 3559 8015
      3562 8018 3567 8019 3589 7968 3553 7956
      3551 7962 3551 7976 3548 7977 3535 8039
      3537 8039
TIME...MOT...LOC 0328Z 236DEG 44KT 3566 8004

$$

WSS
298 
WWUS52 KRAH 040342
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1142 PM EDT TUE MAY 3 2011

NCC057-167-040351-
/O.CAN.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
DAVIDSON NC-STANLY NC-
1142 PM EDT TUE MAY 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STANLY AND
SOUTHEASTERN DAVIDSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. STRONG THUNDERSTORMS WILL AFFECT 
CENTRAL AND SOUTHERN STANLY COUNTY TRHOUGH 12 MIDNIGHT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
      3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0341Z 236DEG 44KT 3573 7988

$$

NCC123-151-040400-
/O.CON.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
MONTGOMERY NC-RANDOLPH NC-
1142 PM EDT TUE MAY 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR RANDOLPH AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ASHEBORO...MOVING NORTHEAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RANDLEMAN...
FRANKLINVILLE AND RAMSEUR.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
      3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0341Z 236DEG 44KT 3573 7988

$$

WSS
674 
WWUS52 KRAH 040352
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 PM EDT TUE MAY 3 2011

NCC123-151-040359-
/O.CAN.KRAH.SV.W.0065.000000T0000Z-110504T0400Z/
MONTGOMERY NC-RANDOLPH NC-
1152 PM EDT TUE MAY 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND NORTHWESTERN
MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3562 8005 3573 8006 3589 7968 3553 7956
      3551 7962 3551 7976 3548 7977 3542 8009
TIME...MOT...LOC 0349Z 236DEG 44KT 3578 7978

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:28 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 3, 9:28 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT TUE MAY 3 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS OUR REGION OVERNIGHT. MUCH COOLER
ASSOCIATED WITH A HIGH PRESSURE WILL FOLLOW FOR WEDNESDAY THROUGH
THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 915 PM TUESDAY...

SURFACE COLD FRONT HAS PUSHED THROUGH THE MOUNTAINS AND FOOTHILLS
AND WAS BEGINNING TO ADVANCE EAST INTO THE WESTERN PIEDMONT. THE 00Z
SPC WRF MODEL RUN HAS VERIFIED FAIRLY WELL WITH THE MOVEMENT AND
INTENSITY OF THE CONVECTION ASSOCIATED WITH THE FRONT. DID NOTE THAT
THE 18Z HRRR DID NOT PERFORM AS WELL AS IT HAD CONVECTION
DISSIPATING OVER THE WESTERN PIEDMONT AT 00Z.

PREVIOUS FORECAST VERIFYING WELL WITH THE MOVEMENT OF THE CONVECTION
AND SEE LITTLE NEED TO ADJUST POPS AT THIS TIME. NARROW AXIS OF
INSTABILITY STILL EXIST OVER THE YADKIN RIVER VALLEY AND THE WESTERN
PIEDMONT WHERE LOW LEVEL SHEAR ADEQUATE ENOUGH TO SUPPORT ORGANIZED
CONVECTION IN THE FORM OF BROKEN BANDS. DAMAGING WIND THREAT
SUBSIDING THOUGH AS LOW LEVEL LAPSE RATES HAVE DECREASED OVER OUR
REGION TO VALUES LESS THAN 6.5 DEG C/KM.

HAVE ADJUSTED HOURLY TEMPS TO DEPICT A MORE DRAMATIC COOL DOWN WITH
TEMPS AS SITES IN WESTERN NC COOLED 7-10 DEGREES F WITH THE PASSAGE
OF THE FRONT WITHIN THE FIRST 60-90 MINUTES. OVERALL...MIN TEMP
FORECAST SIMILAR TO PREVIOUS FORECAST MOST LOCALES EXCEPT DID TREND
A TAD COOLER IN THE NW PIEDMONT. -WSS

FOR WEDNESDAY: FORECAST SOUNDINGS SUPPORT A GRADUAL WEST-TO-EAST
CLEARING OF CLOUDS AND PRECIP CHANCES THROUGH THE MORNING/MIDDAY
WITH A STEEPENING MIXED LAYER. MOISTENING OF THE UPPER REACHES OF
THIS MIXED LAYER IS LIKELY AS THE MID LEVEL TROUGH AXIS MOVES SLOWLY
THROUGH CENTRAL NC... AND WITH THESE STEEP LAPSE RATES AND MID LEVEL
DCVA... ISOLATED SHOWERS ARE POSSIBLE MAINLY FROM RALEIGH NORTH AND
NE... AS SEEN ON 12 KM NAM AND SPC 4 KM WRF. WILL MENTION A SMALL
SHOWER CHANCE HERE. THICKNESSES AND A DRY ADIABATIC LAPSE RATE
SUPPORT HIGHS 63-70. -GIH

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 230 PM...

THE DEEP UPPER TROUGH WILL MOVE ACROSS CENTRAL NORTH CAROLINA
WEDNESDAY EVENING AND WILL EXIT TO THE EAST OVERNIGHT. THE NAM
SUGGESTS THERE COULD BE ENOUGH LIFT TO PRODUCE AN ISOLATED SHOWER
WITH THE UPPER DYNAMICS HOWEVER THE 850 MILLIBAR AND SURFACE
TROUGHS WILL BE WELL EAST WITH MINIMAL MOISTURE OVER NORTH
CAROLINA. WEDNESDAY NIGHT SHOULD BE DRY ALONG WITH THURSDAY AS THE
UPPER RIDGE BUILDS IN FROM THE WEST. AT THE SURFACE... HIGH
PRESSURE OVER THE LOWER OHIO VALLEY WEDNESDAY NIGHT WILL BE
CENTERED OVER THE CAROLINAS BY SUNSET THURSDAY. LOWS WEDNESDAY
NIGHT WILL FALL INTO THE LOWER 40S IN THE WAKE OF THE FRONT WITH
LOWS RANGING FROM 40-44 DEGREES.

FORECAST THICKNESSES FOR THURSDAY MORNING WILL BE MORE TYPICAL OF
EARLY MARCH KEEPING HIGH BELOW NORMAL IN THE UPPER 60S TO LOWER 70S.
THE AIR MASS WILL BE DRY ALLOWING FOR SUNNY SKIES THURSDAY AND
NORTH WINDS WILL BE DECREASING THROUGH THE DAY AS THE PRESSURE
GRADIENT WEAKENS MAKING THE AFTERNOON SEEM WARMER.

THE SURFACE RIDGE WILL BE OVERHEAD THURSDAY NIGHT. WITH CLEAR AND
CALM CONDITIONS THURSDAY NIGHT AND A DRY AIRMASS IN PLACE
TEMPERATURES WILL FALL BACK INTO THE LOW TO MID 40S WITH AN
OUTLYING AREA OR TWO PERHAPS DROPPING INTO THE UPPER 30S BY FRIDAY
MORNING.

FRIDAY...RETURN FLOW SETS UP AS THE SURFACE HIGH MOVES OFFSHORE AND
THE NEXT FRONT APPROACHES FROM THE WEST ALONG WITH A WEAK
SHORTWAVE. THE DRY AIRMASS WILL NOT HAVE A LOT OF TIME TO RECOVER
AND MOISTEN AHEAD OF THIS NEXT SYSTEM WHICH WILL MOVE RAPIDLY
ACROSS THE REGION FRIDAY AFTERNOON. THE FORCING AND INCREASING LOW
LEVEL MOISTURE...THOUGH LIMITED...SHOULD BE ENOUGH FOR AN ISOLATED
SHOWER OR TWO SO WILL MAINTAIN SMALL SLIGHT CHANCE POPS IN THE
FORECAST FRIDAY AFTERNOON. SURFACE DEWPOINTS IN THE 40S...WILL
TEND TO LIMIT CONVECTIVE COVERAGE...BUT EVEN CONVECTIVE SHOWERS
COULD POSE A THREAT OF DOWNBURST WINDS DUE TO THE DRY AIR AND SUB-
CLOUD DOWNDRAFT ACCELERATION. HIGHS FRIDAY IN THE MID 70S WITH
LOWS FRIDAY NIGHT RANGING FROM 46-52.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 230 PM TUESDAY...

SAT THROUGH TUE: ANY ISOLATED SHOWERS FRIDAY AFTERNOON WILL
DISSIPATE AND PUSH EAST BY FRIDAY NIGHT. THE WEEKEND AND EARLY NEXT
WEEK WILL BE CHARACTERIZED BY WEST NORTHWEST FLOW ALOFT AND AN
UNDERLYING LOW LEVEL FRONTAL ZONE AND RESULTANT CORRIDOR FOR MCS
ACTIVITY FROM THE NORTHERN PLAINS TO THE MIDDLE ATLANTIC/CAROLINAS.
A PASSING WEAK DISTURBANCE IN THE WNW FLOW ALOFT AND ATTENDING
CLIPPER SURFACE LOW IS PROGGED BY SOME MODELS TO PASS JUST TO OUR
NORTH. THIS MAY YIELD A VERY SLIGHT CHANCE OF SHOWERS LATE SAT
NIGHT INTO SUNDAY ALONG THE VA BORDER...BUT WILL KEEP THE FORECAST
DRY FOR NOW. SUN NIGHT THROUGH TUE...LOOK FOR TEMPERATURES HOLD IN
THE UPPER 70S TO LOWER 80S SUN AND MONDAY MON...AS A WARM MID
LEVEL RIDGE EXPANDS EAST NEXT WEEK. ANOTHER WAVE IN THE NW FLOW
CLIPS THE AREA TO THE NORTH MONDAY EVENING AND AGAIN COULD
GENERATE A FEW ISOLATED SHOWERS ALONG THE VA BORDER AND IN THE NE.
THE WEAK DISTURBANCE AND INCREASED CLOUD COVER ALONG WITH A
PERIOD OF NELY FLOW SHOULD KEEPS TEMPS COOLER IN THE NE COMPARED
TO AREAS IN THE SOUTH AND WEST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 735 PM TUESDAY...

VFR CONDITIONS ACROSS CENTRAL NC WILL DETERIORATE OVERNIGHT.  A
BROKEN LINE OF CONVECTION MOVING THROUGH THE FOOTHILLS WILL APPROACH
KGSO/KINT BY 01Z...WITH A PERIOD OF STRONG WINDS AND HEAVY DOWNPOURS
POSSIBLE AS A COLD FRONT MOVES INTO THE AREA.  LOSS OF DIURNAL
INSTABILITY SHOULD CAUSE THE STORMS TO WEAKEN AS THEY PUSH EAST
TOWARD THE KRDU BY 04-05Z.   WINDS BEHIND THE FRONT WILL
RAPIDLY SWITCH TO NORTHWESTERLY BEHIND THE FRONT. HOWEVER...MUCH OF
THE MOISTURE AND RAIN WITH THIS SYSTEM IS BEHIND THE FRONT...AND
THUS CEILINGS AND VSBYS WILL FALL TO MVFR/IFR OVERNIGHT WITH
LIGHT/MODERATE RAIN THROUGH EARLY WEDNESDAY MORNING.  MODELS DEPICT
SLOW SCOURING OF LOW LEVEL MOISTURE AND STRATUS THROUGH
MIDDAY...WITH VFR CEILINGS EXPECTED BY EARLY AFTERNOON.  A FEW
ISOLATED SHOWERS WILL BE POSSIBLE FROM KRDU TO KRWI DURING THE
AFTERNOON AS THE MAIN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE
AREA...BUT THERE IS TOO MUCH UNCERTAINTY TO INCLUDE IN THE CURRENT
TAF.

PREDOMINATELY VFR CONDITIONS ARE EXPECTED INTO THE WEEKEND.  ANOTHER
STRONG DISTURBANCE WILL BRING THUNDERSTORMS LATE FRIDAY INTO FRIDAY
EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/HARTFIELD
SHORT TERM...JO
LONG TERM...JO
AVIATION...SMITH
Hazardous weather outlook, May 3, 3:15 PM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE MAY 3 2011

NCZ021-022-038-039-041015-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-
315 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN APPROACHING COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO
THE AREA THIS EVENING AND TONIGHT. THUNDERSTORMS THIS EVENING HAVE
A SMALL POTENTIAL TO BECOME SEVERE... WITH DAMAGING DOWNBURST
WINDS IN EXCESS OF 55 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-023>028-040>043-073>078-083>086-088-089-041015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
315 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO AZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 7:00 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT TUE MAY 3 2011

NCZ021-038-040030-
FORSYTH-DAVIDSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...LEXINGTON
700 PM EDT TUE MAY 3 2011

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST PIEDMONT THIS EVENING...

A FEW STRONG THUNDERSTORMS WILL LIKELY CROSS THE NORTHWEST
PIEDMONT OF CENTRAL NORTH CAROLINA BETWEEN 8 AND 9 PM. THESE
STRONG STORMS WILL PRODUCE WIND GUSTS UP TO 45 MPH AND PROBABLY
SOME SMALL HAIL. A STORM OR TWO MAY BECOME BRIEFLY SEVERE WITH
DAMAGING WIND GUSTS NEAR 60 MPH.

PEOPLE OUTDOORS SHOULD KEEP A CLOSE EYE ON THE SKY AND MOVE
INDOORS AT THE FIRST HINT OF ADVERSE WEATHER AS THE STORMS WILL BE
MOVING QUICKLY TO THE NORTHEAST. STAY TUNED TO NOAA ALL HAZARDS WEATHER
RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/RAH.
Special weather statement, May 3, 8:12 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE MAY 3 2011

NCZ021-022-040115-
FORSYTH-GUILFORD-
812 PM EDT TUE MAY 3 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHWEST
GUILFORD COUNTIES THROUGH 915 PM EDT...

AT 810 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF HUNTSVILLE...OR ABOUT 9 MILES SOUTHWEST OF EAST
BEND...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 45 MPH MAY OCCUR WITH
THIS STORM.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...HUNTSVILLE...LEWISVILLE...DONNAHA...STANLEYVILLE...WINSTON-
SALEM...WALKERTOWN...BELEWS CREEK.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3611 8051 3614 8044 3621 8045 3623 8044
      3626 8046 3626 7999 3600 7994 3603 8013
      3602 8022 3602 8045 3606 8047 3604 8049
      3604 8050 3608 8052
TIME...MOT...LOC 0010Z 259DEG 31KT 3614 8060

WSS
Special weather statement, May 3, 9:13 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT TUE MAY 3 2011

NCZ021-022-038-040215-
DAVIDSON-FORSYTH-GUILFORD-
913 PM EDT TUE MAY 3 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN GUILFORD...FORSYTH
AND NORTHERN DAVIDSON COUNTIES THROUGH 1015 PM EDT...

AT 913 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTHWEST OF CLEMMONS...OR ABOUT 5 MILES NORTHEAST OF MOCKSVILLE...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLEMMONS...MIDWAY...
WINSTON-SALEM...SEDGE GARDEN...KERNERSVILLE...COLFAX.

HAZARDS INCLUDE...
PEA SIZE HAIL.

GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3612 8050 3614 8044 3626 8046 3626 7978
      3597 7973 3592 7993 3592 8004 3588 8005
      3577 8047 3584 8049 3585 8039 3589 8042
      3590 8039 3589 8037 3596 8038 3599 8043
      3601 8042 3606 8047 3604 8050 3608 8052
TIME...MOT...LOC 0113Z 238DEG 34KT 3596 8045

22
Special weather statement, May 3, 10:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 PM EDT TUE MAY 3 2011

NCZ022-023-040300-
ALAMANCE-GUILFORD-
1017 PM EDT TUE MAY 3 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD AND
ALAMANCE COUNTIES THROUGH 1100 PM EDT...

AT 1016 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...MONTICELLO...ALTAMAHAW....UNION RIDGE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3625 7964 3625 7937 3625 7926 3611 7926
      3599 7982 3626 7983
TIME...MOT...LOC 0216Z 246DEG 22KT 3616 7973

22
Special weather statement, May 3, 10:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 PM EDT TUE MAY 3 2011

NCZ038-039-073-074-040400-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
1055 PM EDT TUE MAY 3 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH MIDNIGHT EDT...

AT 1054 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SECTIONS OF ROWAN AND CABARRUS COUNTIES...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FINGER...RICHFIELD...
HIGH ROCK...AND...NEWSOM...DENTON...MARTHA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3550 8031 3551 8019 3558 8021 3568 8034
      3571 8033 3572 8042 3574 8046 3583 8049
      3588 7998 3537 7991 3519 8024 3521 8026
      3517 8035 3516 8046 3517 8050 3519 8051
TIME...MOT...LOC 0254Z 232DEG 35KT 3535 8056

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:12 PM EDTSpecial Weather StatementRAHForsyth63 min
May 3, 9:13 PM EDTSpecial Weather StatementRAHForsyth, Guilford62 min
May 3, 10:17 PM EDTSpecial Weather StatementRAHGuilford43 min
May 3, 10:55 PM EDTSpecial Weather StatementRAHDavidson, Stanly65 min
May 4, 12:12 AM EDTSpecial Weather StatementRAHAlamance, Durham, Orange63 min
May 4, 12:15 AM EDTSpecial Weather StatementRAHChatham, Harnett, Lee, Moore60 min
May 4, 1:06 AM EDTSpecial Weather StatementRAHWake54 min
May 4, 1:12 AM EDTSpecial Weather StatementRAHGranville, Vance48 min
May 4, 1:35 AM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Guilford, Montgomery, Randolph, Stanly3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.